Vol. 318, No. 1, 2022

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 320: 1
Vol. 319: 1  2
Vol. 318: 1  2
Vol. 317: 1  2
Vol. 316: 1  2
Vol. 315: 1  2
Vol. 314: 1  2
Vol. 313: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Generalized ideal classes in application to toroidal solenoids

Maria Sabitova

Vol. 318 (2022), No. 1, 189–228
DOI: 10.2140/pjm.2022.318.189
Abstract

We study certain subgroups GA of n defined by nonsingular n × n-matrices A with integer coefficients. In the first nontrivial case when n = 2, we give necessary and sufficient conditions for two such groups to be isomorphic. Namely, in the generic case when the characteristic polynomial of A is irreducible, we attach a generalized ideal class to A and essentially, two groups are isomorphic if and only if the corresponding ideal classes are equivalent. The obtained results can be applied to studying associated toroidal solenoids.

Keywords
ideal classes, solenoids, odometers, matrices
Mathematical Subject Classification
Primary: 11Z05
Milestones
Received: 25 June 2021
Revised: 11 November 2021
Accepted: 2 April 2022
Published: 1 August 2022
Authors
Maria Sabitova
Department of Mathematics
Queens College CUNY
Flushing, NY
United States